Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Drop in CD4
Feb 4, 2009

Hi Doc BY,

I havent got my viral load yet coz here in the Philippines they give priority to the patients with very low CD4 count before they run the viral load test.

as for the description of my last test: Description Count Cell CD3 800 CD4 99 CD8 644 CD16+56 117 CD20 127 CD19 135

Based on comments: All parameters have decreased relative to previous atudy but B cell counts are stil within normal reference range.

I was given a new prophylaxis by my doctor its called Klaricid (i am alergic to Bactrim) Is Klaricid a good choice and any interaction with my ARV?(efavirenz, lamivudine and tenofovir)Or is it really necessary to take prophylaxis at this point?

Thank you once again.

Response from Dr. Young

Hello and thanks for the follow up note.

If your counts are all down, this would be consistent with a general suppression of your white blood cells, and not necessarily a specific decrease in only your CD4s. Hence, I wouldn't worry much about this.

Klaricid is clarithromycin- a medication used to prevent Mycobacterium avium (MAC) infection- we'd only use it in patients whose CD4 counts are below 50 (rather than your ~100). Clari doesn't have any significant interactions with your HIV medications.

Bactrim (Trimethoprim/sulfa) is used no to prevent MAC, but Pneumocystic pneumonia (PCP). PCP prophylaxis should be used until your CD4 count is repeatedly above 200 (and 15%). There are alternatives to Bactrim, such as Dapsone or atovaquone. I'd ask your doctor for clarification.

Be well, BY



Previous
Switch from EFV to?
Next
Abacavir & Viread

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement